MAUDE Adverse Event Report: MDT POWERED SURGICAL SOLUTIONS LEGEND DISSECTING TOOL; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

MDT POWERED SURGICAL SOLUTIONS LEGEND DISSECTING TOOL; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Model Number F2/8TA23
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Report inconclusive.No evaluation was performed, as the device was not returned.If the device is returned in the future, product analysis may be performed.The user manual contains the following warning ¿do not use excessive pressure, such as bending or prying, on attachments or dissecting tools.This may cause tool to bend or break and cause injury to patient, operator and/or operating room staff.We will continue to track and trend this complaint type.(b)(6).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that a bur snapped while being used in a procedure.The broken piece was retrieved from the patient.It was also reported that the patient was alive with no injury.Upon follow up, it was reported that there was a 20-minute delay due to the use of another blade which caused prolonged anesthetic use.It was confirmed that the incident did not cause any long term harm to the patient and the surgery was completed with no other non-routine activities.
 
Additional Manufacturer Narrative
Report confirmed.Evaluation determined that the tool was returned used and fractured.The tool was received in two pieces and small fragments from the fracture were missing.It was noted through microscopic evaluation that the fracture location is consistent with cracks initiated from impact or surface defect.It was also noted that discoloration was present on the stem in the form of dark circumferential bands relative to location of bearings near tang end of the tool.The likely cause was identified as a combination of the tool making contact with material harder than bone and vibration from lack of bearings supporting the tool adequately.The tool geometry was optimized for dissecting bone and is less effective on materials much harder than bone.The user manual contains the following warning ¿do not use excessive pressure, such as bending or prying, on attachments or dissecting tools.This may cause tool to bend or break and cause injury to patient, operator and/or operating room staff.We will continue to track and trend this complaint type.If information is provided in the future, a supplemental report will be issued.

Brand Name
LEGEND DISSECTING TOOL
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
MDT POWERED SURGICAL SOLUTIONS
4620 n beach st
fort worth TX 76137
MDR Report Key8439301
Report Number1625507-2019-00018
Device Sequence Number13539147
Product Code HBE
UDI-Device Identifier00643169766259
UDI-Public00643169766259
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K020069
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/07/2024
Device Model NumberF2/8TA23
Device Catalogue NumberF2/8TA23
Device Lot NumberH5499462
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2019
Supplement Date Received by Manufacturer05/16/2019
Initial Report FDA Received Date03/21/2019
Supplement Report FDA Received Date06/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1